MAUDE Adverse Event Report: ENCORE MEDICAL, L.P. FOUNDATION POSTERIOR STABILIZED (PS) KNEE; INSERT, POSTERIOR STABILIZED, SERIES 500, SIZE6 15MM CM

ENCORE MEDICAL, L.P. FOUNDATION POSTERIOR STABILIZED (PS) KNEE; INSERT, POSTERIOR STABILIZED, SERIES 500, SIZE6 15MM CM
Catalog Number 360-15-506
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 02/01/2017
Type of Reportable Event Serious Injury
Event or Problem Description
Revision surgery - due to excessive poly wear leading to loose knee.
 
Additional Manufacturer Narrative
The reason for this revision surgery was the patient's knee was loose.The in-vivo length of patient service for the implant was 9.6 years.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device was disposed of at the hospital and not made available to djo surgical for examination.A review of the device history records (dhrs) revealed no discrepancies or issues with the manufacturing of this part.All critical dimensions and specifications in effect at the time the part was manufactured were met.The product complaint report history was reviewed and no trends or on-going issues were deemed as present or in need of review.This event is deemed as non-product related.The root cause for this device loosening was reported as the result of excessive wear to the poly tibial insert.The scope of this investigation is limited without having the explanted parts available to djo surgical for evaluation.Other conditions relating to this event could not be determined with confidence.Inventory containment is not required since there are no indications of a product or process issue affecting implant safety or effectiveness.

Brand Name
FOUNDATION POSTERIOR STABILIZED (PS) KNEE
Common Device Name
INSERT, POSTERIOR STABILIZED, SERIES 500, SIZE6 15MM CM
Manufacturer (Section D)
ENCORE MEDICAL, L.P.
9800 metric blvd.
austin TX 78758
MDR Report Key6366219
Report Number1644408-2017-00102
Device Sequence Number1056176
Product Code JWH
UDI-Device Identifier00888912116480
UDI-Public(01)00888912116480
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K933539
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2007
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/10/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2009
Device Catalogue Number360-15-506
Device Lot Number300582
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 02/01/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/28/2017
Supplement Report FDA Received Date04/10/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age67 YR